Differential and Integral Equations

Heteroclinic solutions of boundary-value problems on the real line involving general nonlinear differential operators

Giovanni Cupini, Cristina Marcelli, and Francesca Papalini

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We discuss the solvability of the following strongly nonlinear non-autonomous boundary-value problem: \[ (P) \quad \left \{ \begin{array}{ll} (a(x(t))\Phi(x'(t)))' = f(t,x(t),x'(t)) \ \ \mbox{a.e. } t\in {\mathbb R} & \\ x(-\infty)=\nu^- ,\ \ x(+\infty)= \nu^+ & \end{array} \right . \] with $\nu^-< \nu^+$, where $\Phi:{\mathbb R} \to {\mathbb R}$ is a general increasing homeomorphism, with $\Phi(0)=0$, $a$ is a positive, continuous function and $f$ is a Caratheódory nonlinear function. We provide some sufficient conditions for the solvability of $(P)$ which turn out to be optimal for a large class of problems. In particular, we highlight the role played by the behavior of $f(t,x,\cdot)$ and $\Phi(\cdot)$ as $y\to 0$ related to that of $f(\cdot,x,y)$ as $|t|\to +\infty$. We also show that the dependence on $x$, both of the differential operator and of the right-hand side, does not influence in any way the existence or non-existence of solutions.

Article information

Source
Differential Integral Equations, Volume 24, Number 7/8 (2011), 619-644.

Dates
First available in Project Euclid: 27 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356628826

Mathematical Reviews number (MathSciNet)
MR2830312

Zentralblatt MATH identifier
1249.34100

Subjects
Primary: 34B40: Boundary value problems on infinite intervals 34C37: Homoclinic and heteroclinic solutions 34B15: Nonlinear boundary value problems 34L30: Nonlinear ordinary differential operators

Citation

Cupini, Giovanni; Marcelli, Cristina; Papalini, Francesca. Heteroclinic solutions of boundary-value problems on the real line involving general nonlinear differential operators. Differential Integral Equations 24 (2011), no. 7/8, 619--644. https://projecteuclid.org/euclid.die/1356628826


Export citation